Jump to content
Juliejuly

Juliejuly: tapering seroxat withdrawal symptoms started, how to go from here?

Recommended Posts

Juliejuly

Hi All,

First of all I am so pleased that I found out about this website because in my own country The Netherlands, there is so little information about withdrawal effects of SSRI and SNRIs.

 

It really warms my heart, that there is so much support and sharing of experiences here, I know now I am not alone!

 

I am a female of 32 years and use paroxetine (seroxat) for 11 years now. After an intense 3 months inside a psychology clinic  I learned a lot about myself and decided I don't longer need the medication.

 

My journey so far: 9 years 20 mg,

1,5 year 10 mg.

Now tapering to get off the Seroxat medication, first tapered from 10 mg to 5 mg in one month without problems.

2 weeks ago I started the tapering from 5 mg and after two weeks around the 2,5 mg I noticed severe withdrawal effects.

First I thought I had the flu, but now I know better

My Withdrawal symptoms are:  Irritability, agitation, dizziness, sensory disturbances ( electric shock sensations in my fingers),  emotional lability, insomnia and heavy feeling in my upper legs.

Since I became aware this are withdrawal symptoms  I stabilized at 2,5 mg by taking an suspension of 2mg/ml and would like some advise how to go on from here. I am considering the 10% Brassmonkey tapering ( decreasing your dose by 2.5% a week for four weeks and then holding an additional two weeks to stabilize).

 

I use Omega 3 oil and magnesium supplements and am now 5 days on the 2,5 mg. Although i notice a decrease in some of the withdrawal effects, it is still pretty severe. The dizziness is better but the other symptoms are still there.

 

Is updosing helpfull? and how far back I have to go? 5 mg gave no withdrawal effects, they started somewhere in the two weeks when I was tapering off between 5 and 2,5 mg. 

 

I really hope you can help me. thanks a lot  greetings Julia 

 

Edited by manymoretodays
just further spacing for ease of reading

Share this post


Link to post
manymoretodays

Hi Juliejuly and welcome aboard,  I'm in the U.S., kind of cool to have our international members!

 

We generally recommend a taper by no more than 10% of the current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.
So, you have gone pretty fast.
 
 
^ also covers updosing.  And yes, I think that it might be helpful in at least reducing some of your WD(withdrawal) symptoms.  You may not get all the way back to feeling great, yet you might get some relief of the WD symptoms that have now set in. 
 
How are you doing with the measuring of your liquid paroxetine?  Are you able to measure pretty well the smaller increments of dosage?
2.5 mg would be 1.25 mL.
And I think you could try going on up to 3.5 mg, which would then be 1.75 mL.  You would then need to HOLD at that dose for 4-7 days.  Try and keep some notes and stay put unless you feel like you are experiencing new adverse effects from the medication.  And keep us updated as well.  Right here on your introduction page.
What time of day do you take your paroxetine?
 
More on WD(withdrawal):
 
 
and you'll see ^ many of your symptoms
 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made.  The CNS likes stability. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.

 

And so, I think that once you feel a bit more stabilized, you might want to just HOLD for a good month or 2, before even considering further tapers. 

 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system.  

 

Omega-3 fatty acids (fish oil) 

 

Please put your withdrawal history in your signature.  This is the portion that you will see below other members posts once you've signed in, with the exception of some phone devices.  It is very helpful to the moderators.

 

This is your introduction/journal page where you have now introduced yourself to the community, you can ask questions here regarding your tapering, give updates, and just keep a record of your journey.

 

Welcome, welcome again to survivingantidepressants.org JJ.

 

Love, peace, healing, and growth,

manymoretodays(mmt)

 

 

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy